Alert archive / Wisconsin / Freeze Warnings in 2006

Freeze Warning 2, NWS Green Bay, WI

May 22, 20067 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at May 22, 2006, 3:45 PM CDT for 7 counties in Wisconsin. It took effect at May 23, 2006, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2006, 3:45 PM CDT (20:45 UTC)
In effect from
May 23, 2006, 1:00 AM CDT
Expired
May 23, 2006, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 222045
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT MON MAY 22 2006

...ANOTHER COLD NIGHT IS EXPECTED...

.HIGH PRESSURE WILL MAINTAIN ITS HOLD OVER THE AREA OVERNIGHT.
LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW TEMPERATURES TO FALL INTO
THE 30S ACROSS MOST OF THE AREA...WITH SOME 20S LIKELY IN THE
NORTHEAST CORNER OF THE STATE.

WIZ005-010>013-019-021-073-230445-
/O.NEW.KGRB.FZ.W.0002.060523T0600Z-060523T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE-
NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
ANTIGO...CRIVITZ
345 PM CDT MON MAY 22 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 20S TO AROUND 30
DEGREES ACROSS MUCH OF NORTHEAST WISCONSIN.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

WIZ018-020-022-031-037>040-074-230445-
/O.NEW.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/
LINCOLN-MENOMINEE-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...KESHENA...STURGEON BAY...
APPLETON...GREEN BAY...ALGOMA
345 PM CDT MON MAY 22 2006

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S
ACROSS PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS73 KGRB 230242
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
942 PM CDT MON MAY 22 2006

...ANOTHER COLD NIGHT IS EXPECTED ACROSS NORTHERN WISCONSIN...

.HIGH PRESSURE WILL MAINTAIN ITS HOLD OVER THE AREA OVERNIGHT.
LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW TEMPERATURES TO FALL
INTO THE 30S ACROSS MOST OF THE AREA...WITH SOME UPPER 20S
POSSIBLE IN THE NORTHEAST CORNER OF THE STATE.

WIZ010-019-021-073-231045-
/O.CAN.KGRB.FZ.W.0002.060523T0600Z-060523T1200Z/
/O.EXA.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/
ONEIDA-LANGLADE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...RHINELANDER...ANTIGO...CRIVITZ
942 PM CDT MON MAY 22 2006

...FREEZE WARNING IS CANCELLED...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. THE
FREEZE WARNING HAS BEEN CANCELLED. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS
THE REGION.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WIZ020-022-031-037>040-074-230345-
/O.CAN.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/
MENOMINEE-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA
942 PM CDT MON MAY 22 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES ARE ONLY EXPECTED TO FALL INTO THE UPPER 30S TO LOWER
40S OVERNIGHT...SO ONLY PATCHY FROST IS ANTICIPATED IN LOW LYING AREAS. 

$$

WIZ005-011>013-231045-
/O.CON.KGRB.FZ.W.0002.060523T0600Z-060523T1200Z/
VILAS-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON
942 PM CDT MON MAY 22 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY.

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S
ACROSS FAR NORTHEAST WISCONSIN.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL KILL UNPROTECTED CROPS OR OTHER SENSITIVE
VEGETATION.

$$

WIZ018-231045-
/O.CON.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/
LINCOLN-
INCLUDING THE CITY OF...TOMAHAWK
942 PM CDT MON MAY 22 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY.

TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS THE REGION.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
KIECKBUSCH
000 
WWUS73 KGRB 231132
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
632 AM CDT TUE MAY 23 2006

...TEMPERATURES WARMING ABOVE THE DANGER LEVEL FOR TENDER
PLANTS...

.TEMPERATURES THIS MORNING WILL WARM ABOVE LEVELS THAT ARE
DANGEROUS TO TENDER VEGETATION.

WIZ005-011>013-231245-
/O.EXP.KGRB.FZ.W.0002.000000T0000Z-060523T1200Z/
VILAS-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON
632 AM CDT TUE MAY 23 2006

...FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. 

$$

WIZ010-018-019-021-073-231245-
/O.EXP.KGRB.FR.Y.0002.000000T0000Z-060523T1200Z/
ONEIDA-LINCOLN-LANGLADE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO...
CRIVITZ
632 AM CDT TUE MAY 23 2006

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 22, 3:45 PM CDT, 0 minutes earlier.

Area forecast discussion, May 22, 3:45 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT MON MAY 22 2006

.SHORT TERM..TONIGHT AND TUESDAY. FROST AND FREEZING TEMPERATURES ARE
THE MAIN CONCERNS IN THE SHORT TERM. LOWS THIS MORNING DROPPED INTO THE
20S ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST WISCONSIN. LOWS IN THE
REST OF THE FORECAST AREA WERE GENERALLY IN THE LOWER TO MIDDLE 30S.
HIGH PRESSURE WAS CENTERED OVER WISCONSIN AND LAKE MICHIGAN THIS
AFTERNOON. THE SURFACE PRESSURE GRADIENT WAS RATHER WEAK ACROSS MUCH OF
MN AND EASTERN IA. 12Z NAM/NGM/GFS DO NOT HAVE THE HIGH MOVING VERY FAR
EAST DURING THE NIGHT SO THE GRADIENT SHOULD REMAIN WEAK ACROSS
WISCONSIN AND I EXPECT WINDS TO DECOUPLE AS MOS 3-HOURLY WIND FORECAST
SUGGESTS. CLEAR SKIES...LIGHT WINDS AND DEW POINTS IN THE 20S TO MIDDLE
30S SHOULD ALLOW FOR TEMPERATURES TO FALL BELOW FREEZING IN NORTH
CENTRAL AND NORTHEAST WI OVERNIGHT. WIDESPREAD FROST IS LIKELY ACROSS
MUCH OF THE REST OF THE AREA...SO FREEZING WARNING/FROST ADVISORY ARE IN
THE FORECAST AGAIN TONIGHT. FROST WAS GONE BEFORE 8 AM TODAY SO WENT
WITH WARNING/ADVISORY FOR 1 AM TO 7 AM. RETURN FLOW ON TUESDAY SHOULD
RESULT IN WARMER TEMPERATURES...BUT GUIDANCE DEW POINTS SEEMED A LITTLE
TOO HIGH THEY WERE NOT FOLLOWED VERY CLOSELY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY.  FCST CHALLENGE CENTERS
MAINLY ON PCPN CHCS THIS WEEK.  FRONTAL SYSTEM WITH UPPER S/W TROF TO
APPROACH THE FCST AREA TOWARD MIDWEEK.  HAVE MOVED BACK ARRIVAL TIME
TUESDAY NIGHT DUE TO AIRMASS PROGGED TO BE INITIALLY DRY AND BEST WAA
WELL TO THE WEST.  OTHERWISE RAISED TO HIGH END CHC POPS FOR WED WITH
FRONTAL SYSTEM AND RETURN FLOW.  NAM AND GFS DIVERT ON PATTERN FOR WED
NIGHT INTO THURSDAY.  NAM A BIT MORE PROGGRESSIVE WITH SWEEPING FRONT
AND S/W TROUGH EAST OF THE AREA BY WEDNESDAY NIGHT...WHILE THE GFS HANGS
THE FRONT BACK AS NEARLY CLOSED UPPER LOW PASSES.  CURRENTLY HAVE PCPN
CHCS GOING FOR THURSDAY AND WILL CONTINUE THAT TREND.

FROM FRIDAY INTO THE WEEKEND...AFTER THE SURFACE HIGH DRIFTS OVER
FRIDAY...RETURN FLOW AGAIN FOR THE WEEKEND.  BUT WITH FRONT PROGGED TO
LIFT NORTH FOR THE WEEKEND AND UPPER JET ALSO NORTH OF THE CWA...WILL
CONFINE A CHC POP FOR SATURDAY FOR THE NORTH WITH THE RETURN FLOW...THEN
DRY FOR SUNDAY.  EXPANDED POPS SOUTHWARD WITH THE THE FRONT MONDAY.
OBVIOUSLY THIS FORECAST MAY NEED TO BE CHANGED IF THE FRONT STALLS
FURTHER SOUTH OVER NRN WISCONSIN THIS WEEKEND.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FROST ADVISORY 1 AM TO 7 AM TUESDAY
WIZ018-020-022-031-037>040-074-

FREEZE WARNING 1 AM TO 7 AM TUESDAY
WIZ005-010>013-019-021-073-
&&

MG/TDH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 22, 3:45 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT MON MAY 22 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
345 AM CDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO THURSDAY
NIGHT...AS WELL AS NEXT SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...THE
PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-230845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
345 AM CDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO THURSDAY
NIGHT...AS WELL AS NEXT SATURDAY NIGHT INTO SUNDAY.

TE/ECKBERG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:45 PM CDTFrost AdvisoryGRBBrown, Door, Kewaunee, Langlade, Lincoln, Marinette and 6 more15 hr

Nearby

Freeze Warnings in Wisconsin, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.